Alert archive / Indiana / Gale Warnings in 2010

Gale Warning 13, NWS Northern Indiana

October 27, 2010

NWS Northern Indiana issued this gale warning at Oct 27, 2010, 7:12 PM EDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 27, 2010, 7:12 PM EDT (23:12 UTC)
Expired
Oct 28, 2010, 11:00 AM EDT
In force
16 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

905 
WHUS73 KIWX 272312
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
712 PM EDT WED OCT 27 2010

...GALE WARNING IN EFFECT...

.GALE FORCE WINDS WILL CONTINUE OVER THE NEARSHORE WATERS OF LAKE
MICHIGAN INTO THURSDAY MORNING.

LMZ043-046-280800-
/O.CAN.KIWX.SR.W.0001.000000T0000Z-101028T0000Z/
/O.NEW.KIWX.GL.W.0013.101027T2312Z-101028T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
712 PM EDT WED OCT 27 2010

...GALE WARNING IN EFFECT UNTIL 11 AM EDT THURSDAY...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT UNTIL 11 AM EDT THURSDAY. THE
STORM WARNING HAS BEEN CANCELLED. 

SOUTHWEST GALES OF 35 KNOTS CAN BE EXPECTED THIS EVENING...THEN
BECOMING WEST WINDS TO 30 KNOTS OVERNIGHT. GUSTS UP TO 45 KNOT
GALES ARE EXPECTED THROUGH THE NIGHT. 

DANGEROUS WAVES OF 8 TO 12 FEET WILL CONTINUE AS WELL.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
3 follow-up statements
418 
WHUS73 KIWX 280240
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1040 PM EDT WED OCT 27 2010

...GALE WARNING REMAINS IN EFFECT...

.GALE FORCE WINDS WILL CONTINUE OVER THE NEARSHORE WATERS OF LAKE
MICHIGAN INTO THURSDAY MORNING.

LMZ043-046-281045-
/O.CON.KIWX.GL.W.0013.000000T0000Z-101028T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1040 PM EDT WED OCT 27 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT THURSDAY. 

SOUTHWEST GALES OF 35 KNOTS CAN BE EXPECTED THIS EVENING WITH
GUSTS TO 45 KNOTS...THEN BECOMING WEST WINDS TO 30 KNOTS
OVERNIGHT. GUSTS UP TO 40 KNOT GALES ARE EXPECTED THROUGH THE
NIGHT.

DANGEROUS WAVES OF 8 TO 12 FEET WILL CONTINUE AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
879 
WHUS73 KIWX 280827
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
427 AM EDT THU OCT 28 2010

...GALE WARNING REMAINS IN EFFECT...

.GALE FORCE WINDS WILL CONTINUE OVER THE NEARSHORE WATERS OF LAKE
MICHIGAN THIS MORNING. WINDS AND WAVES WILL SUBSIDE SOMEWHAT INTO
THIS AFTERNOON...BUT REMAIN HAZARDOUS TO SMALL CRAFT. 

LMZ043-046-281500-
/O.CON.KIWX.GL.W.0013.000000T0000Z-101028T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
427 AM EDT THU OCT 28 2010

...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING. 

SOUTHWEST GALES OF 35 KNOTS WITH GALE FORCE GUSTS TO 40 KNOTS WILL
SLOWLY SUBSIDE THIS MORNING...AND DROP BELOW GALE FORCE BY
AFTERNOON. 

DANGEROUS WAVES OF 8 TO 12 FEET WILL CONTINUE AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
212 
WHUS73 KIWX 281457
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1057 AM EDT THU OCT 28 2010

...HAZARDOUS CONDITIONS FOR SMALL CRAFT INTO FRIDAY AFTERNOON...

.INTENSE LOW PRESSURE OVER HUDSON BAY WILL LIFT NORTHEAST AS
PLAINS HIGH PRESSURE BUILDS INTO THE WESTERN GREAT LAKES THROUGH
THE MISSISSIPPI VALLEY ON FRIDAY. STRONG WINDS ACROSS SOUTHERN
LAKE MICHIGAN WILL PERSIST THIS AFTERNOON INTO TONIGHT WITH WINDS
OF 15 TO 20 KNOTS AND GUSTS TO 30 KNOTS. THE WINDS WILL GRADUALLY
DIMINISH FRIDAY AND BACK AS HIGHER PRESSURE BUILDS INTO THE
REGION. 

LMZ043-046-282300-
/O.EXP.KIWX.GL.W.0013.000000T0000Z-101028T1500Z/
/O.NEW.KIWX.SC.Y.0065.101028T1500Z-101029T2000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1057 AM EDT THU OCT 28 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT FRIDAY...
...GALE WARNING WILL EXPIRE AT 11 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT FRIDAY.
THE GALE WARNING WILL EXPIRE AT 11 AM EDT THIS MORNING. 

WEST WINDS OF 15 TO 20 KNOTS WITH GUSTS TO 30 KNOTS WILL VEER TO
THE NORTHWEST TONIGHT. THE WIND WILL BACK TO THE SOUTHWEST AND
GRADUALLY DIMINISH ON FRIDAY.

DANGEROUS WAVES 6 TO 10 FEET THIS AFTERNOON WILL SLOWLY SUBSIDE TO
3 TO 5 FEET BY FRIDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Oct 27, 4:05 PM EDT, 3 hours 7 minutes earlier.

Area forecast discussion, Oct 27, 4:05 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
405 PM EDT WED OCT 27 2010

.SHORT TERM

TONIGHT THROUGH FRIDAY MORNING...

TROF OVER THE GREAT LAKES TO PERSIST THROUGH THE NEXT 24 HOURS AND
DRIVING THE SENSIBLE WEATHER. THE ASSOCIATED COLD POOL WILL SHIFT
OUT OF MN/WI DURING THE NIGHT AND DROP ACROSS LAKE MICHIGAN IN THE
EARLY MORNING THURSDAY.

AHEAD OF THE FRONT WINDS HAVE MIXED DOWN AND MOMENTUM TRANSFER IS
HELPING TO DRIVE WINDS GUSTING TO 35 TO 45 KNOTS ACROSS THE NRN
PORTION OF THE FORECAST AREA ... LESSER WINDS TO THE SOUTH. THE
CHALLENGE HAS BEEN WITH THE INCREASING HIGH CLOUDS...INSOLATION HAS
BEEN REDUCED AND THIS IS PREVENTING SIGNIFICANT MIXING. NARROW BAND
OF CLEARING BETWEEN THE COLD FRONT TO THE NORTH AND BAROCLINIC BAND
TO THE SOUTH IS FAVORING BEST ZONE OF MIXING...BUT EVEN THERE THE
WINDS ARE STRONGEST AT THE LEADING EDGE OF THE CLOUD DECK OVER WI
AND LAKE MI. WINDS ARE STILL BELOW WIND WARNING CRITERIA AND EXPECT
THAT THIS WILL PREVAIL THROUGH THE EVENING. LOCAL WRF AND SREF ALL
SUPPORT WIND ADVISORY CRITERIA AND AS SUCH HAVE CANCELLED THE HIGH
WIND WARNING AND REPLACED WITH A WIND ADVISORY THROUGH THE EVENING.

AS THE FRONT MOVES INTO THE AREA...GENERAL AGREEMENT IN THE HIGHER
RESOLUTION SHORT RANGE MODELS. PRECIPITATION WILL SPREAD SOUTH TO
NEAR THE US 30 AREA AND SHOULD SEE ISOLATED SHOWERS LAST THROUGH THE
EARLY AFTERNOON. THIS USHERS IN THE COLDER AIR AND THIS WILL SET THE
STAGE FOR A COLD NIGHT THURSDAY NIGHT INTO FRIDAY MORNING.

&&

.LONG TERM...

LITTLE CHANGES MADE TO THE LONG TERM PERIOD. HIGH PRESSURE WILL
MOVE IN FROM THE WEST FOR FRIDAY AND SATURDAY BRINGING DRY
CONDITIONS AND SLIGHTLY WARMER TEMPERATURES. BY SUNDAY AND INTO
EARLY NEXT WEEK...THE ECMWF STILL SHOWS A LOW PRESSURE SYSTEM
DEVELOPING ACROSS THE WESTERN PLAINS AND RIDING EASTWARD INTO
ILLINOIS BY 00Z MONDAY. ON THE OTHER HAND...THE GFS SHOWS A COLD FRONT
DROPPING DOWN INTO SOUTHERN MICHIGAN/NORTHERN INDIANA AND BEGINS
TO TREND SLIGHTLY TOWARDS THE ECMWF IN THAT A LOW DOES DEVELOPS
BUT KEEPS IT FURTHER SOUTH BY THE SAME TIME ON MONDAY.
OVERALL...USED A BLEND OF THE MODELS AT THIS TIME AND LEFT THE
ENTIRE PERIOD DRY.

TEMPERATURES WILL START OUT NEAR OR SLIGHTLY ABOVE NORMAL OVER THE
WEEKEND AND THEN REMAIN IN THE LOWER 50S THROUGH NEXT WEEK. LOWS WILL
BE IN THE 30S.

&&

.MARINE...
WITH THE MOMENTUM TRANSFER NOT MATERIALIZING...THERE APPEARS THAT
THE STORM WARNING OVER LAKE MI MAY NEED TO BE REPLACED WITH A GALE
WARNING FOR THE EVENING...EARLY MORNING HOURS. SMALL CRAFT ADVISORY
CRITERIA LIKELY TO BE MET DURING THE DAY THURSDAY INTO FRIDAY.

&&

.PREV DISCUSSION... /ISSUED 231 PM EDT WED OCT 27 2010/

AVIATION...

VFR CONDITIONS TO PERSIST THROUGH 12Z. TIGHT GRADIENT OVER THE
AREA COMBINED WITH THE LOW LEVEL WIND MAX HAVE KEPT THE BOUNDARY
LAYER WINDS GENERALLY UNIDIRECTIONAL AND STRONG. CLOUD COVER HAS
INHIBITED HEATING AND FAILING TO REALLY MIX DOWN THE WINDS TODAY.
REGARDLESS WINDS WILL CONTINUE TO BE STRONG THROUGH THE OVERNIGHT.

COLD FRONT TO PASS OUT OF LAKE MICHIGAN INTO THE FORECAST AREA
DURING THE MORNING THURSDAY. SHOULD SEE GRADUALLY LOWERING
MVFR CIGS AND ISOLD SHOWERS. VISBY STILL VFR THROUGH THE PERIOD.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING FOR
     INZ003>009-012>018-020-022>027-032>034.

MI...WIND ADVISORY UNTIL 9 PM EDT THIS EVENING FOR MIZ077>081.

OH...WIND ADVISORY UNTIL 9 PM EDT THIS EVENING FOR OHZ001-002-004-005-
     015-016-024-025.

LM...STORM WARNING UNTIL 8 PM EDT THIS EVENING FOR LMZ043-046-080.

&&

SHORT TERM...LEWIS
LONG TERM...WEISSER
AVIATION...LEWIS
MARINE...LEWIS
Hazardous weather outlook, Oct 27, 3:18 PM EDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
318 PM EDT WED OCT 27 2010

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-281930-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
318 PM EDT WED OCT 27 2010 /218 PM CDT WED OCT 27 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WINDY CONDITIONS WILL CONTINUE THROUGH THE EVENING. SUSTAINED
WINDS OF 25 TO 35 MPH AND OCCASIONAL GUSTS TO NEAR 45 MPH WILL
LAST INTO THE EVENING. WINDS WILL SLOWLY DIMINISH AFTER 9 PM EDT /
8 PM CDT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY WIND DAMAGE AND PEAK WIND GUSTS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-281930-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
318 PM EDT WED OCT 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STORM WARNING REMAINS IN EFFECT THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A GALE WARNING MAY BE NEEDED THURSDAY MORNING AND A SMALL CRAFT
ADVISORY MAY BE NEEDED THURSDAY NIGHT THROUGH FRIDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Oct 27, 5:27 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
527 PM EDT WED OCT 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 AM     TORNADO          2 SW OSWEGO             41.30N  85.82W
10/26/2010                   KOSCIUSKO          IN   NWS STORM SURVEY

            EF0 TORNADO CONFIRMED IN KOSCIUSKO COUNTY INDIANA.
            MAXIMUM ESTIMATED WIND SPEEDS AROUND 80 MPH. TORNADO
            TOUCHED DOWN AROUND 1031 AM EDT AND MOVED NORTHEAST FOR
            APPROXIMATELY ONE MILE BEFORE LIFTING. MAXIMUM PATH
            WIDTH OF 30 YARDS.

&&

EVENT NUMBER IWX1001112

NG
Local storm report, Oct 27, 5:28 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
528 PM EDT WED OCT 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1104 AM     TORNADO          3 SW CUBA               41.15N  84.98W
10/26/2010                   ALLEN              IN   NWS STORM SURVEY

            EF1 TORNADO CONFIRMED IN ALLEN COUNTY INDIANA.
            ESTIMATED MAXIMUM WIND SPEEDS AROUND 95 MILES PER HOUR.
            TORNADO TOUCHED DOWN AROUND 1104 AM EDT AND MOVED
            NORTHEAST FOR APPROXIMATELY 7 MILES BEFORE LIFTING.
            MAXIMUM PATH WIDTH OF 750 YARDS.

&&

EVENT NUMBER IWX1001114

NG
Local storm report, Oct 27, 5:29 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
529 PM EDT WED OCT 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 AM     TORNADO          SCOTT                   40.99N  84.59W
10/26/2010                   VAN WERT           OH   NWS STORM SURVEY

            EF1 TORNADO CONFIRMED IN VAN WERT COUNTY OHIO AND
            PAULDING COUNTY OHIO. MAXIMUM ESTIMATED WIND SPEEDS
            AROUND 105 MPH. TORNADO TOUCHED DOWN AROUND 1112 AM EDT
            NEAR THE VAN WERT-PAULDING COUNTY LINE AND MOVED
            NORTHEAST FOR APPROXIMATELY EIGHT MILES BEFORE LIFTING
            IN PAULDING COUNTY. MAXIMUM PATH WIDTH OF 350 YARDS.

&&

EVENT NUMBER IWX1001115

NG

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 2:44 PM EDTWind AdvisoryIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more6 hr

Nearby

Gale Warnings in Indiana, 2010Every gale warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.